Oregon, 2006Heavy Snow in Oregon, February 27 to 28, 2006
February 27 to 28, 2006 · NWS MFR · 1 event in 1 county or zone
The above observation barely verifies a Heavy Snow Warning for this zone. However, this is one of the snowier spots in the area, and a Snow Advisory would have likely sufficed, had one been issued.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The above observation barely verifies a Heavy Snow Warning for this zone. However, this is one of the snowier spots in the area, and a Snow Advisory would have likely sufficed, had one been issued. One was issued for the zone just south of this one.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 27, 7:15 AM PST, 45 minutes earlier.
Area forecast discussion, Feb 27, 7:15 AM PST, 45 minutes before
AREA FORECAST DISCUSSION CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
715 AM PST MON FEB 27 2006
CORRECTED HEADLINES
.DISCUSSION...A SLOW MOVING COLD FRONT IS COMING INLAND EARLY THIS
MORNING. SATELLITE IMAGERY SHOWS A LONG FETCH OF MOISTURE INTO
NORTHERN CALIFORNIA AN SOUTHERN OREGON. WILL KEEP THE CURRENT WINTER
STORM WARNING FOR MOST OF SISKIYOU COUNTY GOING. SNOW LEVEL HAS
DROPPED TO AROUND 4000 FEET BUT THE HEAVY SNOW IS FALLING ABOVE 5000
FEET. THE FRONT IS EXPECTED TO SLOWLY MOVE ACROSS OUR FORECAST AREA
TONIGHT WITH ANOTHER ROUND OF PRECIPITATION. BY TUESDAY MORNING SNOW
LEVEL IS EXPECTED TO DROP TO AROUND 3000 FEET EXCEPT FOR 2000 FEET
NORTH IN DOUGLAS COUNTY. PRECIPITATION TAPERS OFF TO SHOWERS TUESDAY
AFTERNOON AND EVENING. NEXT SYSTEM IS EXPECTED TO MOVE INTO THE
COASTAL WATERS WEDNESDAY.
&&
.AVIATION...VFR TO MVFR CIGS WITH RAIN AND SNOW OBSCURING MOUNTAINS.
WINDY AT THE COAST AND ALONG THE SHASTA VALLEY
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
THROUGH TUESDAY AFTERNOON.
CA...WINTER STORM WARNING ABOVE 5500 FT UNTIL 4 PM PST ZONES
080-082-083.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
THROUGH TUESDAY AFTERNOON.
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Feb 27, 5:50 AM PST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
550 AM PST MON FEB 27 2006
CAZ080-082-083-280000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
550 AM PST MON FEB 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST ABOVE 5000
FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
GLASER
In the hours before
Local storm report, Feb 27, 7:05 AM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
705 AM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY RAIN 1 N ROGUE RIVER 42.44N 123.17W
02/27/2006 M1.00 INCH JACKSON OR TRAINED SPOTTER
PAST 12 HOURS.
&&
GLASERLocal storm report, Feb 27, 7:11 AM PST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
711 AM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN N CAVE JUNCTION 42.16N 123.65W
02/27/2006 M1.00 INCH JOSEPHINE OR TRAINED SPOTTER
MIDNIGHT TO 7 AM.
&&
GLASERLocal storm report, Feb 27, 7:12 AM PST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
712 AM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HEAVY RAIN 4 NNW GRANTS PASS 42.50N 123.34W
02/27/2006 M1.55 INCH JOSEPHINE OR TRAINED SPOTTER
7AM TO 7AM.
&&
GLASERLocal storm report, Feb 27, 7:32 AM PST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
732 AM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HEAVY RAIN 3 N MERLIN 42.57N 123.43W
02/27/2006 M1.16 INCH JOSEPHINE OR TRAINED SPOTTER
730AM TO 730AM.
&&
GLASERLocal storm report, Feb 27, 7:52 AM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
752 AM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
02/27/2006 M2.28 INCH JOSEPHINE OR TRAINED SPOTTER
7AM TO 7AM. 1.46 SINCE MIDNIGHT.
0751 AM HEAVY RAIN 2 N GRANTS PASS 42.47N 123.33W
02/27/2006 M1.00 INCH JOSEPHINE OR TRAINED SPOTTER
7AM TO 7AM.
&&
GLASERHeavy Snow, South Central Oregon Cascades
- When
- February 27, 8:00 AM PST to February 28, 8:00 AM PST
- Where
- South Central Oregon Cascades forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.801, -122.519 (the zone’s center; the record gives no point)
Crater Lake National Park HQ reported 18 inches of snow in 24 hours.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in California, February 27, 20061 death · 70 kt wind · 1 event
- Strong Wind in California, February 27 to 28, 2006$155,000 · 52 kt wind · 5 events
- High Wind in Washington, February 27, 2006$100,000 · 61 kt wind · 2 events
- Winter Storm in Ohio, February 27, 2006$40,000 · 1 event
- Cold in Vermont, February 27, 200616 events
- Wildfire in Oklahoma, February 27, 2006$15,000 · 1 event
- Cold in New York, February 27, 20069 events
- High Surf in Hawaii, February 27 to 28, 20069 events
- Winter Storm and Heavy Rain in California, February 27 to 28, 20063 events
- Winter Storm in Idaho, February 27 to 28, 20063 events
- Winter Weather in Pennsylvania, February 27 to 28, 20063 events
- Coastal Flood in California, February 27, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491936.